What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 6, 12:45 PM EST, 11 minutes earlier.
Area forecast discussion, Jun 6, 12:45 PM EST, 11 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
145 PM EDT Thu Jun 6 2024
...New AVIATION...
.UPDATE...
Issued at 958 AM EDT Thu Jun 6 2024
Late-morning vapor and radar imagery depicts a mid-level
shortwave trough moving east across the MS Valley with attendant
broken lines of showers and thunderstorms. This activity
crosses the border from NWS MOB/BMX's area of responsibility
within the next hr.
Per current SPC mesoanalysis, the environment is adequately moist
(1.6-1.8" Precipitable Water) and unstable (1500-3000 J/kg CAPE).
Additionally, the DCAPE ranges from about 800-1000 J/kg while
mid-level lapse rates are up to 7 C/km. These parameters support
the potential for several strong thunderstorms capable of gusty
winds, small hail, locally heavy rain, and frequent lightning.
Isolated severe gusts would not be surprising either.
Guidance continues to favor the best convective coverage from SW
to NE this afternoon. The main change to today's forecast was
trimming back rain chances over Apalachee Bay where no convection
is evident and likely to remain minimal into the evening.
&&
.NEAR TERM...
(Today and tonight)
Issued at 306 AM EDT Thu Jun 6 2024
A 500 mb shortwave vorticity maxima currently over southern
Mississippi and Louisiana will dive southeast today towards the
Florida Peninsula. In doing so, there will be enhanced forcing for
ascent across the region given the differential vorticity advection
present. This combined with elevated PWATs in the 1.6-1.8 inch range
will lead to decent chances for scattered showers and thunderstorms
today. PoPs are particularly high 60-80 percent for areas west of
the Flint and Apalachicola rivers, and 40-60 percent for areas east
of those rivers. With DCAPE values approaching 1000 J/Kg today, some
of these thunderstorms could produce gusty winds with the strong
downbursts. The primary hazards today will be the potential for
gusty winds and localized flash flooding from heavy downpours over
poor drainage areas. Storm motions look to be fast enough today that
excessive rainfall is unlikely. Overall, with shower and
thunderstorm coverage expected across the Florida Panhandle, SE
Alabama and extreme SW Georgia, high temperatures will struggle to
reach 90, with most staying in the mid to upper 80s. Areas further
east will likely reach the low 90s as cloud cover is expected to be
more sparse through the afternoon hours. Lows tonight will generally
fall into the low 70s areawide.
&&
.SHORT TERM...
(Friday through Saturday night)
Issued at 306 AM EDT Thu Jun 6 2024
Weak frontal boundary pushes through the forecast area on Friday
as a broad east-coast trough translates into the Atlantic. While
rain chances taper off greatly compared to Thursday, a few pop-
up showers and storms are possible across the Big Bend where drier
mid-level air advecting in from the northwest will take longer to
reach. Drier northwest flow on Saturday keeps rain chances near
zero across the entire forecast area. With dry conditions, expect
max temperatures to be a few degrees warmer across Florida and in
the mid 90s, with the low to mid 90s across AL/GA counties.
&&
.LONG TERM...
(Sunday through Wednesday)
Issued at 306 AM EDT Thu Jun 6 2024
The beginning of the long term period will start out fairly quiet
with northwest flow keeping the bulk of the deep-layer moisture
south of the region. With dry conditions the heat will remain with
widespread mid to upper 90s expected on Sunday. Weak moisture
return and a few passing disturbances in the northwest flow could
bring an increase in rain chances on Monday and Tuesday as a weak
frontal boundary drops in from the north and stalls. With the
increasing rain chances max temperatures drop a few degrees and
back into the low 90s.
Looking further ahead into the middle and latter part of next
week, attention possibly turns to the tropics. While much too
early to determine any sort of specifics, model ensembles are
indicating the possibility of increasing tropical moisture from
the south. Whether this turns into anything is much too early to
determine but it's possible we'll at least see a notable increase
in rain chances from Wednesday onwards as deep-layer moisture
streams in from the south.
&&
.AVIATION...
(18Z TAFS)
Issued at 139 PM EDT Thu Jun 6 2024
Scattered showers and storms will continue across the area this
afternoon with the best chances near KDHN and KABY. Gusty winds
and heavy rainfall will be possible with any storms today. Low
ceilings will be possible again in the morning with the best
chances near KDHN. A cold front will push through the area
tomorrow with some showers and storms possible ahead of it.
Otherwise, VFR conditions are expected.
&&
.MARINE...
Issued at 958 AM EDT Thu Jun 6 2024
Offshore buoys were reporting SW winds generally between 10-15 kts
with 1-3-ft seas and a dominant period 5-6 seconds late this
morning. Satellite and radar show maritime convection moving east
near Mobile Bay-Pensacola. This activity aims to enter the
Okaloosa-Walton County waters within the next 2 hrs and pose a
gusty wind and lightning threat.
From CWF Synopsis...Light winds and seas are anticipated through
most of the period with the only marine concerns generally being
scattered showers and storms this afternoon and again on Friday.
Mostly dry conditions expected for the weekend with light
northerly winds on Saturday becoming southerly in nearshore waters
as the seabreeze develops. Rain chances slowly return early next
week as moisture and winds increases from the south.
&&
.FIRE WEATHER...
Issued at 306 AM EDT Thu Jun 6 2024
Transport winds will predominantly be out of the southwest at around
10-15 mph today. Mixing heights east of the Flint and Apalachicola
rivers will climb to around 4000-5500 ft; however, areas west of
those aforementioned rivers can expect to see mixing heights around
2500-4000 ft. This will lead to much higher dispersions across areas
east of the Flint and Apalachicola rivers today where high mixing
heights and transport winds overlap. Minimum RH values will likely
only bottom out in the low 50s to low 60s across the region today as
a moist airmass remains in place ahead of a passing front today.
Expect isolated to scattered showers and thunderstorms from the
early morning hours to potentially the early evening hours as the
slow moving front progresses southeastward throughout the day.
Overall, outside of the high dispersions, there are no fire weather
concerns today.
&&
.HYDROLOGY...
Issued at 306 AM EDT Thu Jun 6 2024
Locally heavy rainfall could materialize Thursday into Friday with
the passage of a front proving a focus for scattered to widespread
showers and thunderstorms. Temporarily dry conditions are expected
this weekend before a wet pattern possibly arrives next week.
Flooding concerns may be on tap for us by then. In terms of
rivers, a few in the Suwannee basin remain in action stage, but
continue on a downward trend.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 73 94 70 94 / 20 40 10 10
Panama City 75 90 72 91 / 40 20 10 0
Dothan 71 92 66 91 / 20 10 0 0
Albany 72 93 66 91 / 20 20 0 0
Valdosta 73 93 69 92 / 30 40 10 0
Cross City 73 92 71 94 / 20 70 10 10
Apalachicola 76 88 74 88 / 50 40 10 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for FLZ108-112-114.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Bunker
SHORT TERM...Dobbs
LONG TERM....Dobbs
AVIATION...Merrifield
MARINE...Dobbs
FIRE WEATHER...Bunker
HYDROLOGY...IG3
In the hours before
Special weather statement, Jun 6, 10:20 AM EST, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1020 AM CDT Thu Jun 6 2024
ALZ068-FLZ007-061600-
Geneva AL-North Walton FL-
1020 AM CDT Thu Jun 6 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN GENEVA AND
NORTHWESTERN WALTON COUNTIES THROUGH 1100 AM CDT...
At 1019 AM CDT, Doppler radar was tracking a strong thunderstorm near
Laurel Hill, or 9 miles northeast of Crestview, moving northeast at
15 mph.
HAZARD...Wind gusts of 30 to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Paxton, Gordon, Hacoda, Pond Creek, Fox Hill, Gaskin, Flowersville,
Darlington, New Harmony, Caney Creek, and Lakewood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3099 8639 3099 8619 3114 8619 3099 8604
3093 8604 3078 8639
TIME...MOT...LOC 1519Z 236DEG 13KT 3087 8649
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
80-GONZALEZSpecial weather statement, Jun 6, 11:20 AM EST, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1120 AM CDT Thu Jun 6 2024
ALZ066-068-069-061645-
Dale AL-Geneva AL-Houston AL-
1120 AM CDT Thu Jun 6 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN DALE...EASTERN
GENEVA AND CENTRAL HOUSTON COUNTIES THROUGH 1145 AM CDT...
At 1120 AM CDT, Doppler radar was tracking a strong thunderstorm over
Taylor, or near Dothan, moving northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Dothan, Taylor, Midland City, Slocomb, Cowarts, Kinsey, Malvern,
Rehobeth, Grimes, Napier Field, Memphis, Garretts Crossroads, Wilson
Mill, Merritts Crossroads, Keytons, Light, Fadette, Green Acres,
Lovetown, and Kelly Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3131 8542 3131 8537 3109 8526 3099 8561
3099 8562 3116 8563 3135 8542
TIME...MOT...LOC 1620Z 236DEG 21KT 3119 8549
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
58-REESESpecial weather statement, Jun 6, 11:26 AM EST, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1126 AM CDT Thu Jun 6 2024
FLZ009-010-061700-
Holmes FL-Washington FL-
1126 AM CDT Thu Jun 6 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL HOLMES AND NORTH
CENTRAL WASHINGTON COUNTIES THROUGH NOON CDT...
At 1126 AM CDT, Doppler radar was tracking a strong thunderstorm near
Vernon, moving northeast at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Vernon, Bonifay, Wausau, Brock Crossroad, Five Points, Whitehead
Crossroads, Poplar Head, and Johnson Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3064 8580 3070 8583 3080 8567 3063 8559
TIME...MOT...LOC 1626Z 246DEG 11KT 3069 8576
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
58-REESESpecial weather statement, Jun 6, 11:50 AM EST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1150 AM CDT Thu Jun 6 2024
ALZ067-069-061730-
Henry AL-Houston AL-
1150 AM CDT Thu Jun 6 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN HENRY AND
NORTHEASTERN HOUSTON COUNTIES THROUGH 1230 PM CDT...
At 1150 AM CDT, Doppler radar was tracking a strong thunderstorm over
Webb, or near Headland, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Headland, Dothan, Kinsey, Ashford, Cowarts, Webb, Avon, Sigma,
Grandberry Crossroads, Pearce, Enon, Wilson Mill, Barber, Pleasant
Plains, Headland Municipal A/P, Farley Nuclear Plant, and Smyrna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3143 8520 3123 8510 3121 8510 3120 8511
3119 8511 3118 8510 3114 8534 3131 8542
3132 8541
TIME...MOT...LOC 1650Z 249DEG 14KT 3126 8531
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
58-REESELocal storm report, Jun 6, 12:07 PM EST, 49 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
107 PM EDT Thu Jun 6 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1241 PM Tstm Wnd Gst Napier Field 31.32N 85.46W
06/06/2024 M47 MPH Dale AL ASOS
47 mph gust at KDHN airport.
&&Local storm report, Jun 6, 12:13 PM EST, 43 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
113 PM EDT Thu Jun 6 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM Tstm Wnd Gst Headland Municipal a/P 31.37N 85.32W
06/06/2024 M39 MPH Henry AL AWOS
AWOS station KHDL Headland Municipal a/P.
&&